- 42 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
In a case report, a 55-year-old woman and a 75 year old man were described, of which, the woman developed hyperammonaemic encephalopathy during treatment with valproic acid and carbamazepine while the man developed hyperammonaemic encephalopathy during treatment with valproic acid [not all routes stated].
Case 1: The 55-year-old woman was diagnosed with type I Sturge-Weber syndrome (encephalotrigeminal angiomatosis, with epilepsy and atrophy of the left cerebral hemisphere) and admitted for severe bilateral pneumonia and focal motor status epilepticus, which was associated with insufficient dosing of antiepileptic drugs. Her regular treatment included carbamazepine 800 mg/day, concurrently with pregabalin, clobazam, and retigabine. In order to control epilepsy, she started...